MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DXW300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Blurred Vision (2137); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
The dxw300 model intraocular lens (iol) was reported to have been implanted in the patient¿s ocular dexter (right eye).Patient is unhappy with the lenses that were implanted.Patient described experiencing visual fluttering in his vision since implantation, similar to a strobe light.It is especially hard when he reads.Poor night vision.At night, the patient does not see much light.He provided examples of difficulty walking his dog at night and trouble getting out of bed in the night without being able to see.Patient experiences difficulties with driving and sees halos.He had cataract surgery, to eliminate an astigmatism.He wore glasses and over the years, his prescription remained unchanged.He's now having trouble obtaining glasses to assist his visual issues.Patient shows no symptoms of glaucoma, macular degeneration, or dry eye.Eye pressure is good: 11 and 13.Additional information was received indicating the iol was explanted in a secondary surgical procedure and replaced with a non-johnson & johnson iol, clareon cca020 lens.There was no patient injury, no medical intervention, and no surgical intervention during the lens exchange procedure.The suspect iol is not available for return as it was discarded.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: unknown as information was not provided.Section a-4 patient weight: unknown as information was not provided.Section a-5 patient ethnicity: unknown as information was not provided.Section a-6 patient race: unknown as information was not provided.Section b-3: date of event: unknown as information was not provided.The best estimation date is between (b)(6) 2024 (iol implant and explant dates).Section h-3 device evaluated by manufacturer: the device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21146376
Report Number3012236936-2025-000013
Device Sequence Number18542357
Product Code HQL
UDI-Device Identifier05050474765245
UDI-Public(01)05050474765245(17)250811
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2025
Device Model NumberDXW300
Device Catalogue NumberDXW300U155
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale